Alert archive / Kansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 270, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 9, 2014, 6:17 PM CDT for 5 counties in Kansas. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 9, 2014, 6:17 PM CDT (23:17 UTC)
- Expired
- Aug 9, 2014, 7:15 PM CDT
- In force
- 58 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Logan County, KS, Rawlins County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS
The radar
The Goodland radar (KGLD), 50 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 9, 6:39 PM CDT | TSTM WND GST 57 | 2 E Colby, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 9, 3:03 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.3 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 2440 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
432
WUUS53 KGLD 092317
SVRGLD
KSC109-153-181-193-199-100015-
/O.NEW.KGLD.SV.W.0270.140809T2317Z-140810T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
617 PM CDT SAT AUG 9 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
SOUTHEASTERN RAWLINS COUNTY IN NORTHWEST KANSAS...
SOUTHEASTERN SHERMAN COUNTY IN NORTHWEST KANSAS...
THOMAS COUNTY IN NORTHWEST KANSAS...
NORTHEASTERN WALLACE COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 715 PM CDT/615 PM MDT/
* AT 616 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF LEVANT TO 10 MILES SOUTH OF LEVANT
TO 11 MILES WEST OF WINONA...AND MOVING EAST AT 15 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
COLBY...WINONA...MINGO...GEM...HALFORD...MONUMENT AND OAKLEY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 40 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3903 10162 3926 10136 3960 10126 3961 10074
3958 10074 3921 10080 3888 10089
TIME...MOT...LOC 2317Z 275DEG 12KT 3957 10114 3925 10123
3907 10144
HAIL...1.25IN
WIND...70MPH
$$
BULLER3 follow-up statements
689
WWUS53 KGLD 092324
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
524 PM MDT SAT AUG 9 2014
KSC109-153-181-193-199-100015-
/O.CON.KGLD.SV.W.0270.000000T0000Z-140810T0015Z/
THOMAS KS-SHERMAN KS-RAWLINS KS-LOGAN KS-WALLACE KS-
624 PM CDT SAT AUG 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WALLACE...NORTHERN LOGAN...SOUTHEASTERN RAWLINS...SOUTHEASTERN
SHERMAN AND THOMAS COUNTIES UNTIL 715 PM CDT/615 PM MDT/...
AT 620 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTH OF COLBY TO 9 MILES SOUTH OF LEVANT TO
10 MILES WEST OF WINONA...AND MOVING EAST AT 15 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
COLBY...WINONA...MINGO...GEM...HALFORD...MONUMENT AND OAKLEY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 40 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3903 10162 3926 10136 3960 10126 3961 10074
3958 10074 3921 10080 3888 10089
TIME...MOT...LOC 2324Z 275DEG 12KT 3957 10111 3925 10120
3907 10141
HAIL...1.25IN
WIND...80MPH
$$
BULLER913
WWUS53 KGLD 092355
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
555 PM MDT SAT AUG 9 2014
KSC153-181-199-100004-
/O.CAN.KGLD.SV.W.0270.000000T0000Z-140810T0015Z/
SHERMAN KS-RAWLINS KS-WALLACE KS-
655 PM CDT SAT AUG 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WALLACE...
SOUTHEASTERN RAWLINS AND SOUTHEASTERN SHERMAN COUNTIES IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3895 10122 3920 10119 3957 10110 3957 10075
3921 10080 3888 10089
TIME...MOT...LOC 2354Z 275DEG 12KT 3955 10088 3922 10090
3895 10098
$$
KSC109-193-100015-
/O.CON.KGLD.SV.W.0270.000000T0000Z-140810T0015Z/
THOMAS KS-LOGAN KS-
655 PM CDT SAT AUG 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LOGAN AND EASTERN THOMAS COUNTIES UNTIL 715 PM CDT...
AT 652 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF GEM TO 5 MILES SOUTHEAST OF MINGO TO
10 MILES SOUTH OF MONUMENT...AND MOVING EAST AT 15 MPH.
THESE ARE VERY DANGEROUS STORMS.
HAZARD...80 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
HALFORD AND OAKLEY.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 50 AND 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
GOODLAND.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3895 10122 3920 10119 3957 10110 3957 10075
3921 10080 3888 10089
TIME...MOT...LOC 2354Z 275DEG 12KT 3955 10088 3922 10090
3895 10098
HAIL...1.00IN
WIND...80MPH
$$
BULLER468
WWUS53 KGLD 100006
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
606 PM MDT SAT AUG 9 2014
KSC109-193-100016-
/O.EXP.KGLD.SV.W.0270.000000T0000Z-140810T0015Z/
THOMAS KS-LOGAN KS-
706 PM CDT SAT AUG 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LOGAN AND EASTERN
THOMAS COUNTIES WILL EXPIRE AT 615 PM MDT/715 PM CDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GOODLAND.
LAT...LON 3895 10122 3920 10119 3957 10110 3957 10075
3921 10080 3888 10089
TIME...MOT...LOC 0006Z 275DEG 12KT 3955 10083 3922 10085
3895 10093
$$
BULLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:19 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Aug 9, 2:19 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 119 PM MDT SAT AUG 9 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 115 PM MDT SAT AUG 9 2014 UPPER FLOW WILL BE NORTHWEST TONIGHT AND SUNDAY. A SURFACE LOW OVER SOUTHEAST COLORADO WILL SHIFT SOUTHEAST TONIGHT. HIGH PRESSURE WILL BUILD INTO THE HIGH PLAINS TONIGHT AND SUNDAY. A COUPLE OF SHORTWAVES WILL MOVE THROUGH THE FLOW TONIGHT AND SUNDAY. CAPE VALUES WILL REACH 3000J/KG EARLY THIS EVENING. SHEAR WILL VARY FROM AROUND 20KTS IN EASTERN COLORADO TO 25 TO 35 IN NORTHWEST KANSAS. ON SUNDAY CAPE WILL RANGE FROM 800 TO 1400J/KG WITH SHEAR OF 20 TO 25KTS. PRECIPITABLE WATER WILL RANGE FROM 1.00 TO 1.40 WITH STORM MOTION OF 15 KTS FROM THE NORTHWEST. MORNING THUNDERSTORMS IN EASTERN COLORADO HAVE DISSIPATED BUT EXPECT REDEVELOPMENT THIS AFTERNOON AND EVENING NEAR THE SURFACE TROUGH IN EASTERN COLORADO. A FEW STORMS WILL BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. SOME LOCALLY HEAVY RAIN IS POSSIBLE BUT STORM MOVEMENT IS FAST ENOUGH TO MODERATE THE THREAT OF FLASH FLOODING. PLAN TO GO WITH A CHANCE/LIKELY POPS FOR THUNDERSTORMS TONIGHT ACROSS THE FA AND A SLIGHT CHANCE SUNDAY MAINLY OVER THE WESTERN PORTIONS OF EASTERN COLORADO. BOUNDARY LAYER RH INCREASES TO ABOVE 90 PERCENT EARLY SUNDAY MORNING IN THE WESTERN 2/3 OF THE FA. STRATUS AND FOG WILL LIKELY REDEVELOP SO HAVE INCLUDED IT INTO THE GRIDS. MIN TEMPERATURES TONIGHT WILL COOL TO THE LOWER AND MID 60S. MAX TEMPERATURES SUNDAY WILL RISE TO THE MID 80S. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 1245 PM MDT SAT AUG 9 2014 ANY STORMS MIGRATING EAST FROM THE FRONT RANGE/PALMER DIVIDE WILL QUICKLY DISSIPATE SUNDAY EVENING WITH LOSS OF DAYTIME HEATING AND QUICKLY DIMINISHING INSTABILITY. STRONG UPPER RIDGE WILL BUILD INTO THE FOUR CORNERS ON MONDAY AND SLOWLY MOVE EAST ACROSS THE ROCKIES THROUGH MID WEEK. INSTABILITY WILL BE LIMITED MAINLY TO EASTERN COLORADO THIS PERIOD AND WITH LITTLE TO NO FORCING ALOFT ONLY ISOLATED/WIDELY SCATTERED DIURNAL STORMS ARE EXPECTED...AGAIN CONFINED MAINLY TO EASTERN COLORADO. THE RIDGE BEGINS TO BREAK DOWN LATE WEEK AND WITH DISTURBANCE COMING OVER THE RIDGE OUT OF THE ROCKIES THUNDERSTORM CHANCES WILL BE INCREASING. TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1133 AM MDT SAT AUG 9 2014 VFR CONDITIONS WILL CONTINUE FOR KGLD AND KMCK FOR THE NEXT 24 HOURS. HOWEVER, THERE WILL BE A CHANCE FOR SOME THUNDERSTORMS AT BOTH SITES BY MID AFTERNOON WITH CLEARING TOWARD MIDNIGHT. EARLY SUNDAY MORNING THE FORECAST SOUNDING FOR KMCK INDICATES THE POSSIBILITY OF STRATUS AND FOG AT KMCK. VISIBILITY AND CIGS AT KMCK MAY LOWER TO MVFR FOR A FEW HOURS SUNDAY MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...FS LONG TERM...024 AVIATION...FS
Hazardous weather outlook, Aug 9, 4:15 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 315 PM MDT SAT AUG 9 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101430- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 315 PM MDT SAT AUG 9 2014 /415 PM CDT SAT AUG 9 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE TRI STATE AREA. LARGE HAIL AND DAMAGING WIND WILL BE THE MAIN THREATS...BUT AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING THROUGH NEXT FRIDAY. THE THREAT FOR WIDESPREAD SEVERE WEATHER REMAINS LOW THROUGH THESE PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Aug 9, 4:51 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
351 PM MDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND GST 12 SSE BURLINGTON 39.14N 102.19W
08/09/2014 E60.00 MPH KIT CARSON CO PUBLIC
&&
024Local storm report, Aug 9, 4:56 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
356 PM MDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TORNADO 10 SSW BIRD CITY 39.62N 101.63W
08/09/2014 CHEYENNE KS STORM CHASER
&&
024Local storm report, Aug 9, 5:33 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
433 PM MDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST 5 N WESKAN 38.93N 101.96W
08/09/2014 E60 MPH WALLACE KS PUBLIC
&&
024Local storm report, Aug 9, 5:34 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
434 PM MDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND GST 2 N SHARON SPRINGS 38.92N 101.75W
08/09/2014 E60 MPH WALLACE KS STORM CHASER
&&
024Special weather statement, Aug 9, 5:41 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
441 PM MDT SAT AUG 9 2014
KSZ002-013-014-092345-
RAWLINS-SHERMAN-THOMAS-
541 PM CDT SAT AUG 9 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERMAN
COUNTY IN NORTHWEST KANSAS AND RAWLINS COUNTY IN NORTHWEST KANSAS...
AT 439 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF
BEARDSLEY TO 6 MILES NORTH OF EDSON TO 6 MILES SOUTH OF GOODLAND...
MOVING EAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...TORRENTIAL RAINFALL REDUCING VISIBILITY
TO LESS THAN A MILE AND WINDS TO 55 MPH ARE EXPECTED WITH THESE
STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3960 10082 3941 10108 3920 10135 3927 10185
3941 10166 3959 10132
TIME...MOT...LOC 2241Z 270DEG 13KT 3960 10117 3941 10154
3926 10173
BULLERLocal storm report, Aug 9, 6:17 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
517 PM MDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND GST N COLBY 39.39N 101.05W
08/09/2014 E65 MPH THOMAS KS PUBLIC
PEA-SIZED HAIL AS WELL
&&
JNThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 11:28 PM CDT | Severe Thunderstorm Warning | GLD | Decatur | 47 min |
| Aug 9, 6:45 AM CDT | Dense Fog Advisory | GLD | Cheyenne, Gove, Greeley, Logan, Rawlins, Sheridan and 4 more | 4 hr |
| Aug 9, 3:41 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 64 min |
| Aug 9, 3:50 PM CDT | Tornado Warning | GLD | Cheyenne | 25 min |
| Aug 9, 4:01 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 59 min |
| Aug 9, 4:08 PM CDT | Tornado Warning | GLD | Cheyenne, Sherman | 52 min |
| Aug 9, 4:50 PM CDT | Severe Thunderstorm Warning | GLD | Wallace | 55 min |
| Aug 9, 4:55 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 37 min |
| Aug 9, 4:59 PM CDT | Tornado Warning | GLD | Cheyenne, Sherman | 46 min |
| Aug 9, 5:16 PM CDT | Severe Thunderstorm Warning | GLD | Cheyenne | 17 min |
| Aug 9, 5:34 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Logan, Wallace, Wichita | 37 min |
| Aug 9, 5:41 PM CDT | Special Weather Statement | GLD | Sherman | 64 min |
| Aug 9, 6:29 PM CDT | Tornado Warning | GLD | Logan, Thomas | 31 min |
| Aug 9, 6:38 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 67 min |
| Aug 9, 6:43 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 62 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.